Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On graphic Bernstein type results in higher codimension

Author: Mu-Tao Wang
Journal: Trans. Amer. Math. Soc. 355 (2003), 265-271
MSC (2000): Primary 53A10, 35J50, 53A07, 49Q05, 53C38
Published electronically: September 5, 2002
MathSciNet review: 1928088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\Sigma$ be a minimal submanifold of $\mathbb{R} ^{n+m}$ that can be represented as the graph of a smooth map $f:\mathbb{R} ^n\mapsto\mathbb{R} ^m$. We apply a formula that we derived in the study of mean curvature flow to obtain conditions under which $\Sigma$ must be an affine subspace. Our result covers all known ones in the general case. The conditions are stated in terms of the singular values of $df$.

References [Enhancements On Off] (What's this?)

  • 1. Barbosa, Jo ao Lucas Marquês, An extrinsic rigidity theorem for minimal immersions from $S\sp{2}$ into $S\sp{n}$, J. Differential Geom. 14 (1979), no. 3, 355-368 (1980). MR 82b:53077
  • 2. K. Ecker and G. Huisken, A Bernstein result for minimal graphs of controlled growth, J. Differential Geom. 31 (1990), no. 2, 397-400. MR 91a:53010
  • 3. D. Fischer-Colbrie, Some rigidity theorems for minimal submanifolds of the sphere, Acta Math. 145 (1980), no. 1-2, 29-46. MR 82b:53078
  • 4. L. Fu, An analogue of Bernstein's theorem, Houston J. Math. 24 (1998), 415-419. MR 2000c:53006
  • 5. S. Hildebrandt, J. Jost and K.-O. Widman, Harmonic mappings and minimal submanifolds, Invent. Math. 62 (1980/81), no. 2, 269-298. MR 82d:58025
  • 6. R. Harvey and H. B. Lawson, Calibrated geometries, Acta Math. 148 (1982), 47-157. MR 85i:53058
  • 7. J. Jost and Y. L. Xin, Bernstein type theorems for higher codimension, Calc. Var. Partial Differential Equations 9 (1999), no. 4, 277-296. MR 2001e:53010
  • 8. J. Jost and Y. L. Xin, A Bernstein theorem for special Lagrangian graphs, preprint, 2001.
  • 9. H. B. Lawson, Jr. and R. Osserman, Non-existence, non-uniqueness and irregularity of solutions to the minimal surface system, Acta Math. 139 (1977), no. 1-2, 1-17. MR 80b:35059
  • 10. Ni, Lei. A Bernstein type theorem for minimal volume preserving maps, Proc. Amer. Math. Soc. 130 (2002), 1207-1210.
  • 11. M.-P. Tsui and M.-T. Wang, A Bernstein type result for special Lagrangian submanifolds, preprint, 2001.
  • 12. M.-T. Wang, Mean curvature flow of surfaces in Einstein four-manifolds, J. Differential Geom. 57 (2001), 301-338.
  • 13. M.-T. Wang, Long-time existence and convergence of graphic mean curvature flow in arbitrary codimension, Invent. Math. 148 (2002) 3, 525-543.
  • 14. Y. Yuan, A Bernstein problem for special Lagrangian equation, preprint, 2001.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53A10, 35J50, 53A07, 49Q05, 53C38

Retrieve articles in all journals with MSC (2000): 53A10, 35J50, 53A07, 49Q05, 53C38

Additional Information

Mu-Tao Wang
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027

Received by editor(s): February 6, 2002
Published electronically: September 5, 2002
Additional Notes: The author was supported by NSF grant DMS 0104163.
Article copyright: © Copyright 2002 American Mathematical Society